Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 9, 2021, 8:00 PM CDT for Simpson County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2021, 8:00 PM CDT (01:00 UTC)
- Expired
- Jun 9, 2021, 8:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
County Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 42 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1036 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.0
The text
As transmitted.
597 WWUS84 KJAN 100100 SPSJAN Special Weather Statement National Weather Service Jackson MS 800 PM CDT Wed Jun 9 2021 MSZ048-049-054-055-100145- Copiah MS-Hinds MS-Rankin MS-Simpson MS- 800 PM CDT Wed Jun 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN... NORTHWESTERN SIMPSON...SOUTH CENTRAL HINDS AND EASTERN COPIAH COUNTIES UNTIL 845 PM CDT... At 759 PM CDT, Meteorologists were tracking a strong thunderstorm over Terry, or 7 miles northeast of Crystal Springs, moving southeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Crystal Springs around 815 PM CDT. Hopewell around 830 PM CDT. Harrisville around 835 PM CDT. Union around 845 PM CDT. Other locations impacted by this storm include Georgetown. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3204 9045 3218 9015 3194 8991 3175 9039 TIME...MOT...LOC 0059Z 335DEG 17KT 3207 9028 $$ NF
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 9, 6:53 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 9, 6:53 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
653 PM CDT Wed Jun 9 2021
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion:
VFR conditions are ongoing at most all sites this evening. Those
experiencing storms may see conditions drop to MVFR and IFR this
evening before improving. Stratus and rain/storms will linger more
overnight tonight than has been the case through this week. This
will lead to additional MVFR to IFR conditions overnight into
tomorrow. As storms move out, conditions should improve back to
VFR through the late afternoon into the evening hours. /28/
&&
.DISCUSSION...
Tonight & Thursday...
Rest of this afternoon-tonight: Expect this line of convection
that is propagating through the area to continue to move SE & some
potential for isolated severe wind gusts to linger through early
this evening. As the broad upper trough slowly moves east into the
Mid-MS Valley & Tennessee Valley, moist low-level flow in the
cloud bearing layer will remain elevated with a deep warm cloud
layer & favorable winds for backbuilding/training convection. This
will keep the best Theta E confluence axis across areas along & N
of Interstate 20 corridor. HREF suite of guidance has somewhat of
less of a handle on QPF axis from redeveloping along any remnant
boundaries overnight, but seems to be a little further S & W than
the NW Delta that has no threshold for any rain. Due to this,
expanded the Elevated SW into NE LA & also into southern parts of
the Golden Triangle for some continued training from today & into
Thursday. Also expanded the Limited into the Interstate 20
corridor. Due to this, will expand the Flash Flood Watch for one
tier of parishes in LA as there is some support for higher QPF
swaths in this region. Best timing looks to be near or after
midnight in redevelopment & could extend this potential through
around midday Thursday. With widespread cloudiness & rain chances,
persistence for above normal lows similar to last night is
expected. A strong storm can't be ruled out overnight but less
likely with less diurnal heating.
Thursday: As the mid-level ridging builds over W Texas & trough
axis builds east into the Appalachians, expect westerly low-level
flow to remain, with N-NW flow aloft. There will remain sufficient
deep moisture & perturbed flow aloft for another afternoon of
scattered-numerous rain & storms. The axis will gradually shift
more E-NE the next couple of days. With low-level bulk shear
becoming lighter, decreasing lapse rates, severe potential will
become more mesoscale driven, such as low-level bowing segment
orientation. Due to this, will hold off on any mention of severe
for now & reevaluate the microburst/cold pool potential. However,
isolated stronger storms with a rouge severe storm or so can't be
ruled out. With sufficient low-level Theta E/moisture transport in
the Hwy 82 corridor & N of Interstate 20, kept the Flash Flood
Watch in effect through 18Z Thursday. Any additional rainfall,
especially across the NW Delta & Hwy 82 corridor, will lead to
areas of flash flooding, with significant flash flooding
possible. Kept same changes in the HWO/FFA to expand the areas of
both & extend the FFA in time, as mentioned before. /DC/
Thursday night through next Wednesday...
For the period Thursday night through Wednesday, we are beginning
to move out of a moist, warm, and widespread convective pattern
throughout the weekend and into a drier, ridging pattern. Cooler
and drier air could return as a cold front potentially makes it
into or through the area between Tuesday and Thursday, allowing
for a comfortable mid- week.
Cyclonic flow and the influence of daytime heating on Friday will
allow vertical motion to increase, allowing for some afternoon
convection extending into the central part of our area, but as the
evening progresses, air in the mid levels will temporarily dry out
and allow for a dry period in the overnight hours of Friday into
Saturday morning. The Heat Index on Saturday is a something to note,
with heat indices approaching 100, particularly in the Delta region.
With the amplifying pattern on Saturday supporting more of a
northwesterly/north type flow regime, we may see ingredients align
to support the production of a MCS on Saturday. Model guidance is
variable in agreement, so there is still uncertainty of timing and
location. This is something to keep an eye on the next couple of
model runs. Rain chances will also vary and be general due to these
uncertainties.
The low levels will remain relatively moist, until cool air begins
to creep down following the exit of a trough axis to the east and
the entrance of a ridging pattern roughly by midweek, which will
bring drier air, especially in the mid and upper levels. As we move
from Tuesday into Wednesday, there is a growing consensus of a cold
front and a trough axis to our east, which could bring noticeably
drier and cooler air. /AJ/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 74 89 72 89 / 55 39 17 17
Meridian 72 87 71 89 / 44 48 26 27
Vicksburg 75 90 74 91 / 56 32 15 12
Hattiesburg 74 89 72 91 / 17 24 5 17
Natchez 75 89 71 89 / 20 15 5 8
Greenville 74 86 74 89 / 79 76 34 18
Greenwood 73 84 74 89 / 82 81 50 33
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Thursday afternoon for MSZ018-019-
025>042.
LA...Flash Flood Watch through Thursday afternoon for LAZ007>009.
AR...Flash Flood Watch through Thursday afternoon for ARZ074-075.
&&
28Hazardous weather outlook, Jun 9, 3:03 PM CDT, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 303 PM CDT Wed Jun 9 2021 ARZ074-075-MSZ018-019-025-026-034-102015- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Washington- 303 PM CDT Wed Jun 9 2021 This hazardous weather outlook is for portions of southeast Arkansas, north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight FLOODING THREAT...Significant TIMING...This afternoon through Thursday The rest of this afternoon through tonight, isolated severe thunderstorms are possible the rest of this afternoon through early this evening. Some thunderstorms could produce damaging wind gusts and hail. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/2.png) This afternoon through Thursday, additional heavy rainfall over areas that experienced flooding Tuesday is expected the rest of this afternoon through midday Thursday. Widespread flash flooding is likely and significant flooding is possible. Many roads will be flooded or closed. Some structural flooding is likely and water rescues are possible. Minor to moderate river flooding will also be likely. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ007>009-MSZ027>033-035-036-040-041-102015- Morehouse-West Carroll-East Carroll-Carroll-Montgomery-Webster- Clay-Lowndes-Choctaw-Oktibbeha-Humphreys-Holmes-Issaquena-Sharkey- 303 PM CDT Wed Jun 9 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northeast Mississippi, and west central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...This afternoon through Thursday The rest of this afternoon through tonight, isolated severe thunderstorms are possible the rest of this afternoon through early this evening. Some thunderstorms could produce damaging wind gusts and hail. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/2.png) This afternoon through Thursday, additional heavy rainfall the rest of this afternoon through midday Thursday will likely lead to areas of flash flooding. Some roads may become flooded or closed. Some structures may be threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ015-016-MSZ037>039-042>045-047-102015- Richland-Madison LA-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake- Neshoba-Warren- 303 PM CDT Wed Jun 9 2021 This hazardous weather outlook is for portions of northeast Louisiana, and central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...This afternoon through Thursday The rest of this afternoon through tonight, isolated severe thunderstorms are possible the rest of this afternoon through early this evening. Some thunderstorms could produce damaging wind gusts and hail. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/2.png) This afternoon through Thursday, one to three inches of rain in a short amount of time may lead to localized flash flooding, especially in low lying and urban areas, the rest of this afternoon through midday Thursday. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ025-MSZ046-048>059-062>066-072-073-102015- Tensas-Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne- Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar- 303 PM CDT Wed Jun 9 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, isolated severe thunderstorms are possible the rest of this afternoon through early this evening. Some thunderstorms could produce damaging wind gusts and hail. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ023-024-026-MSZ060-061-074-102015- Franklin LA-Catahoula-Concordia-Adams-Franklin MS-Forrest- 303 PM CDT Wed Jun 9 2021 This hazardous weather outlook is for portions of and northeast Louisiana. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 23 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jun 9, 6:10 PM CDT, 1 hour 50 minutes before
Special Weather Statement National Weather Service Jackson MS 610 PM CDT Wed Jun 9 2021 MSZ051-052-056>058-100000- Smith MS-Lauderdale MS-Newton MS-Jasper MS-Clarke MS- 610 PM CDT Wed Jun 9 2021 ...STRONG THUNDERSTORMS WILL AFFECT JASPER...SOUTHEASTERN NEWTON... EASTERN SMITH...NORTHERN CLARKE AND SOUTHWESTERN LAUDERDALE COUNTIES UNTIL 700 PM CDT... At 610 PM CDT, Meteorologists were tracking strong thunderstorms along a line extending from near Savoy to near Pineville. Movement was southeast at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with these storms. Strong thunderstorms will be near... Savoy and Zero around 620 PM CDT. Sable around 640 PM CDT. Bay Springs, Stonewall and Turnerville around 645 PM CDT. Middleton around 700 PM CDT. Other locations impacted by these storms include Sylvarena, Pachuta, Chunky, Montrose, Louin and Hickory. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3184 8939 3216 8948 3244 8872 3215 8847 TIME...MOT...LOC 2310Z 335DEG 14KT 3231 8875 3210 8937 NF
Special weather statement, Jun 9, 6:26 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Jackson MS
626 PM CDT Wed Jun 9 2021
MSZ042-047-100000-
Warren MS-Yazoo MS-
626 PM CDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND
SOUTHWESTERN YAZOO COUNTIES UNTIL 700 PM CDT...
At 626 PM CDT, Meteorologists were tracking a strong thunderstorm
near Oak Ridge, or near Redwood, moving southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Oak Ridge around 640 PM CDT.
Youngton and Flowers around 655 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3258 9079 3257 9073 3265 9066 3255 9049
3252 9051 3252 9052 3250 9052 3250 9058
3248 9061 3244 9059 3237 9064 3234 9063
3235 9069 3234 9071 3230 9070 3226 9072
3249 9086 3251 9086
TIME...MOT...LOC 2326Z 313DEG 16KT 3252 9074
NFLocal storm report, Jun 9, 6:45 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
645 PM CDT WED JUN 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG 2 N RALEIGH 32.06N 89.53W
06/09/2021 SMITH MS EMERGENCY MNGR
TIN ROOF BLOWN OFF A BARN, ALONG WITH A
COUPLE OF TREES SNAPPED.
&&Special weather statement, Jun 9, 6:59 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Jackson MS
659 PM CDT Wed Jun 9 2021
MSZ056>058-065-066-100045-
Smith MS-Jones MS-Covington MS-Jasper MS-Clarke MS-
659 PM CDT Wed Jun 9 2021
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN JASPER...SOUTHEASTERN
SMITH...CLARKE...NORTHEASTERN COVINGTON AND NORTHERN JONES COUNTIES
UNTIL 745 PM CDT...
At 659 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Snell to Barnett to near
Taylorsville. Movement was southeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Heidelberg, Barnett, Snell, Stafford Springs and Sykes around 705
PM CDT.
Goodwater around 710 PM CDT.
Stringer and De Soto around 725 PM CDT.
Hebron around 735 PM CDT.
Moss around 745 PM CDT.
Other locations impacted by these storms include Shubuta, Mize and
Soso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3189 8848 3184 8875 3183 8894 3176 8897
3162 8951 3190 8957 3199 8895 3222 8847
3220 8843
TIME...MOT...LOC 2359Z 311DEG 17KT 3215 8850 3196 8890 3188 8944
NFSpecial weather statement, Jun 9, 7:47 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
747 PM CDT Wed Jun 9 2021
MSZ055>057-065-066-100130-
Smith MS-Jones MS-Covington MS-Simpson MS-Jasper MS-
747 PM CDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN JASPER...SOUTHEASTERN
SIMPSON...SOUTHERN SMITH...NORTHERN COVINGTON AND NORTHERN JONES
COUNTIES UNTIL 830 PM CDT...
At 747 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Sanatorium to near Stafford Springs.
Movement was southeast at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Sandersville around 750 PM CDT.
Mill Creek around 805 PM CDT.
Mount Olive around 830 PM CDT.
Other locations impacted by these storms include Mize and Soso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3182 8894 3165 8894 3172 8976 3177 8976
3177 8978 3194 8986 3185 8891 3183 8891
TIME...MOT...LOC 0047Z 326DEG 16KT 3190 8979 3182 8892
JCSpecial weather statement, Jun 9, 8:00 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Jackson MS 800 PM CDT Wed Jun 9 2021 MSZ048-049-054-055-100145- Copiah MS-Hinds MS-Rankin MS-Simpson MS- 800 PM CDT Wed Jun 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN... NORTHWESTERN SIMPSON...SOUTH CENTRAL HINDS AND EASTERN COPIAH COUNTIES UNTIL 845 PM CDT... At 759 PM CDT, Meteorologists were tracking a strong thunderstorm over Terry, or 7 miles northeast of Crystal Springs, moving southeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Crystal Springs around 815 PM CDT. Hopewell around 830 PM CDT. Harrisville around 835 PM CDT. Union around 845 PM CDT. Other locations impacted by this storm include Georgetown. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3204 9045 3218 9015 3194 8991 3175 9039 TIME...MOT...LOC 0059Z 335DEG 17KT 3207 9028 NF
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:12 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 48 min |
| Jun 9, 7:36 PM CDT | Flash Flood Warning | JAN | Jasper, Smith | 3 hr |
| Jun 9, 7:47 PM CDT | Special Weather Statement | JAN | Covington | 43 min |
| Jun 9, 8:31 PM CDT | Special Weather Statement | JAN | Copiah, Covington, Simpson | 29 min |
| Jun 9, 8:42 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson | 63 min |
| Jun 9, 9:01 PM CDT | River Flood Warning | JAN | Leake | 7 days |
| Jun 9, 9:01 PM CDT | River Flood Warning | JAN | Leake | 8 days |
| Jun 9, 9:01 PM CDT | River Flood Warning | JAN | Leake | 36 hr |
| Jun 9, 9:01 PM CDT | River Flood Warning | JAN | Leake | 7 days |
| Jun 9, 10:46 PM CDT | River Flood Warning | JAN | Noxubee | 8 days |
| Jun 9, 11:30 PM CDT | Special Weather Statement | JAN | Montgomery | 45 min |
| Jun 9, 11:52 PM CDT | Special Weather Statement | JAN | Carroll | 53 min |
| Jun 10, 2:37 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Leflore | 3 hr |
| Jun 10, 4:38 AM CDT | Flash Flood Warning | JAN | Carroll, Montgomery | 7 hr |
| Jun 10, 5:06 AM CDT | Flash Flood Warning | JAN | Choctaw, Noxubee, Oktibbeha, Winston | 3 hr |
| Jun 10, 5:28 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Leflore | 5 hr |
| Jun 10, 6:05 AM CDT | Flash Flood Warning | JAN | Attala, Holmes | 4 hr |
| Jun 10, 6:31 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 38 min |
| Jun 10, 8:05 AM CDT | Flash Flood Warning | JAN | Holmes, Humphreys, Madison, Yazoo | 4 hr |
| Jun 10, 8:10 AM CDT | Flash Flood Warning | JAN | Leake, Neshoba, Winston | 4 hr |
| Jun 10, 8:38 AM CDT | Flash Flood Warning | JAN | Leflore, Sunflower | 3 hr |
| Jun 10, 8:53 AM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey | 4 hr |
| Jun 10, 9:35 AM CDT | Flash Flood Warning | JAN | Humphreys, Washington | 6 hr |
| Jun 10, 9:46 AM CDT | Areal Flood Warning | JAN | Choctaw, Noxubee, Oktibbeha, Winston | 6 hr |
| Jun 10, 10:16 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Leflore | 4 hr |
| Jun 10, 10:22 AM CDT | Flash Flood Warning | JAN | Attala, Holmes | 4 hr |
| Jun 10, 10:25 AM CDT | River Flood Warning | JAN | Attala | 3 days |
| Jun 10, 10:26 AM CDT | River Flood Warning | JAN | Hinds, Rankin | 7 days |
| Jun 10, 10:33 AM CDT | Flash Flood Warning | JAN | Bolivar | 3 hr |
| Jun 10, 10:36 AM CDT | River Flood Warning | JAN | Hinds, Warren | 15 days |
| Jun 10, 10:51 AM CDT | River Flood Warning | JAN | Leflore | 7 days |
| Jun 10, 10:51 AM CDT | River Flood Warning | JAN | Humphreys | 4 days |
| Jun 10, 11:03 AM CDT | River Flood Warning | JAN | Lowndes | 3 days |
| Jun 10, 12:19 PM CDT | Areal Flood Warning | JAN | Humphreys, Leake, Leflore, Madison, Sunflower, Yazoo | 6 hr |
| Jun 10, 12:31 PM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey | 3 hr |
| Jun 10, 2:13 PM CDT | Areal Flood Warning | JAN | Attala, Carroll, Grenada, Holmes, Humphreys, Leflore | 6 hr |
| Jun 10, 3:06 PM CDT | Special Weather Statement | JAN | Forrest | 39 min |
| Jun 10, 3:33 PM CDT | Special Weather Statement | JAN | Lamar | 57 min |
| Jun 10, 3:51 PM CDT | Areal Flood Warning | JAN | Issaquena, Sharkey | 6 hr |
| Jun 10, 5:04 PM CDT | Flash Flood Warning | JAN | Carroll | 20 hr |
| Jun 10, 6:10 PM CDT | Areal Flood Warning | JAN | Bolivar, Leflore, Sunflower | 2 hr |
| Jun 10, 6:33 PM CDT | River Flood Warning | JAN | Sharkey | 38 hr |
| Jun 10, 2:49 PM CDT | Special Weather Statement | JAN | Ashley | 56 min |
| Jun 10, 4:04 PM CDT | Special Weather Statement | JAN | Ashley | 41 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.